Alert archive / California / Wind Advisories in 2025
Wind Advisory 8, NWS Las Vegas, NV
NWS Las Vegas, NV issued this wind advisory at Feb 10, 2025, 2:17 AM PST for San Bernardino County, California. It took effect at Feb 11, 2025, 10:00 AM PST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Feb 10, 2025, 2:17 AM PST (10:17 UTC)
- In effect from
- Feb 11, 2025, 10:00 AM PST
- Expired
- Feb 11, 2025, 10:00 PM PST
- In force
- 12 hr
- Issued by
- NWS Las Vegas, NV
County San Bernardino County, CA
The radar
The Edwards AFB radar (KEYX), 129 km from the middle of the area, began a volume at 10:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 00:00Z, 10.3 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3351 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 47 m²/s²
- 0-3 km storm-relative helicity
- 155 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
880 WWUS75 KVEF 101017 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 217 AM PST Mon Feb 10 2025 CAZ523-525-110000- /O.NEW.KVEF.WI.Y.0008.250211T1800Z-250212T0600Z/ Western Mojave Desert-Morongo Basin- Including the cities of Morongo Valley, Twentynine Palms, Yucca Valley, Fort Irwin, Barstow, and Daggett 217 AM PST Mon Feb 10 2025 ...WIND ADVISORY IN EFFECT FROM 10 AM TO 10 PM PST TUESDAY... * WHAT...West winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Morongo Basin and Western Mojave Desert. * WHEN...From 10 AM to 10 PM PST Tuesday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high-profile vehicles. Use extra caution. Secure outdoor objects. && $$ For more information from the National Weather Service visit http://weather.gov/lasvegas JCS
5 follow-up statements
444 WWUS75 KVEF 102017 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 1217 PM PST Mon Feb 10 2025 CAZ523-525-111100- /O.CON.KVEF.WI.Y.0008.250211T1800Z-250212T0600Z/ Western Mojave Desert-Morongo Basin- Including the cities of Morongo Valley, Fort Irwin, Barstow, Daggett, Twentynine Palms, and Yucca Valley 1217 PM PST Mon Feb 10 2025 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 10 PM PST TUESDAY... * WHAT...West winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Morongo Basin and Western Mojave Desert. * WHEN...From 10 AM to 10 PM PST Tuesday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high-profile vehicles. Use extra caution. Secure outdoor objects. && $$ For more information from the National Weather Service visit http://weather.gov/lasvegas Planz
778 WWUS75 KVEF 110957 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 157 AM PST Tue Feb 11 2025 CAZ523-525-111800- /O.CON.KVEF.WI.Y.0008.250211T1800Z-250212T0600Z/ Western Mojave Desert-Morongo Basin- Including the cities of Yucca Valley, Daggett, Fort Irwin, Morongo Valley, Twentynine Palms, and Barstow 157 AM PST Tue Feb 11 2025 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 10 PM PST THIS EVENING... * WHAT...West winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Morongo Basin and Western Mojave Desert. * WHEN...From 10 AM this morning to 10 PM PST this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high-profile vehicles. Use extra caution. Secure outdoor objects. && $$ For more information from the National Weather Service visit http://weather.gov/lasvegas JCS
316 WWUS75 KVEF 111719 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 919 AM PST Tue Feb 11 2025 CAZ523-525-120530- /O.CON.KVEF.WI.Y.0008.250211T1800Z-250212T0600Z/ Western Mojave Desert-Morongo Basin- Including the cities of Yucca Valley, Barstow, Morongo Valley, Daggett, Fort Irwin, and Twentynine Palms 919 AM PST Tue Feb 11 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING... * WHAT...West winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Morongo Basin and Western Mojave Desert. * WHEN...Until 10 PM PST this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high-profile vehicles. Use extra caution. Secure outdoor objects. && $$ For more information from the National Weather Service visit http://weather.gov/lasvegas Planz
054 WWUS75 KVEF 111720 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 920 AM PST Tue Feb 11 2025 CAZ523-525-120600- /O.CON.KVEF.WI.Y.0008.250211T1800Z-250212T0600Z/ Western Mojave Desert-Morongo Basin- Including the cities of Yucca Valley, Barstow, Morongo Valley, Daggett, Fort Irwin, and Twentynine Palms 920 AM PST Tue Feb 11 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING... * WHAT...West winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Morongo Basin and Western Mojave Desert. * WHEN...Until 10 PM PST this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high-profile vehicles. Use extra caution. Secure outdoor objects. && $$ For more information from the National Weather Service visit http://weather.gov/lasvegas Planz
189 WWUS75 KVEF 120542 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 942 PM PST Tue Feb 11 2025 CAZ523-525-120645- /O.EXP.KVEF.WI.Y.0008.000000T0000Z-250212T0600Z/ Western Mojave Desert-Morongo Basin- Including the cities of Morongo Valley, Twentynine Palms, Fort Irwin, Barstow, Daggett, and Yucca Valley 942 PM PST Tue Feb 11 2025 ...WIND ADVISORY WILL EXPIRE AT 10 PM PST THIS EVENING... Winds have begun to decrease across the area and the Wind Advisory has been allowed to expire. $$ For more information from the National Weather Service visit http://weather.gov/lasvegas MW
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this wind advisory went out at Feb 9, 8:30 PM PST, 5 hours 47 minutes earlier.
Area forecast discussion, Feb 9, 8:30 PM PST, 5 hours 47 minutes before
Area Forecast Discussion National Weather Service Las Vegas NV 830 PM PST Sun Feb 9 2025 .SYNOPSIS...Fluctuating temperatures with periods of gusty conditions through mid-week as several weak disturbances pass through. Widespread precipitation chances return in the second half of the week as a promising atmospheric river takes aim at the region. && .UPDATE...Southwesterly flow aloft continues to stream some high clouds across areas mainly along and south of I-15 this evening. These high clouds will hang around through the pre-dawn hours before shifting eastward tomorrow morning. Otherwise, weakening surface pressure gradients have allowed the winds along the Colorado River Valley to ease and will remain fairly light through tomorrow. Overall, forecast remains in good shape with no update necessary. -Outler- && .SHORT TERM...through Wednesday. In the wake of a shortwave that passed to our north yesterday, surface high pressure has built across the Great Basin. A pressure gradient of ~10mb was noted between KELY and KEED, which is driving the northerly breezes seen today. Strongest winds expected in the Colorado River Valley between KIFP and KEED, with gusts up to 35 mph possible. Elsewhere, winds remain lighter while temperatures top out near seasonal norms. Off to our west, a weakening system is lifting northeast towards the Baja/Desert Southwest region. Mid and upper-level moisture ahead of the trough axis is producing widespread clouds that will linger into tomorrow morning. As the system lifts northeast, it'll phase with the northern branch of jet stream and establish a broad area of troughing over the western US through Wednesday. During this time, multiple disturbances are poised to pass through the region, bringing fluctuations in temperature and wind. The most notable appears to be a slider-like system that ensembles suggest passes by on Tuesday. NBM continues to paint the southwestern Mojave Desert with 50-80% probabilities of 40+ mph gusts on Tuesday. Gusts across our northwestern zones may be strong enough to cause minor impacts as well, with 30-60% chances of 40+ mph. Elsewhere, gusty conditions of 25-35 mph are expected. This system also brings cooler weather with afternoon highs dropping 4-8 degrees from Tuesday, resulting in below-normal temperatures mid-week. Another disturbance passing through/by on Wednesday has the potential to produce light precipitation mainly across the southern half of the CWA. Latest NBM PoPs are 20-40% generally along the I- 15/I-40 corridors for Wednesday afternoon and evening. The main uncertainty with this system is the track/phasing with all the other disturbances within the larger trough. The trend has been slower/farther southwest, resulting in the uptick in PoPs during this time. This could be a sneaky light precip event with most eyes focused on the main show later in the week. .LONG TERM...Thursday through next weekend. The potent atmospheric river we've been highlighting for the last several days remains on track to arrive Thursday-Friday. Overall, not too much has changed other than a slight increase in precipitation amounts, snow levels, and confidence. Timing-wise, guidance suggests the main plume of moisture and precipitation will begin to slam into the Sierra Thursday morning, gradually spreading eastward throughout the day. This precip is driven by orographic lift and jet dynamics. Then, as the base of the trough swings through Thursday night and Friday morning, we should see a more- concentrated band of moderate precipitation progress across the area from NW to SE. Precipitation chances Friday afternoon will depend on how much sunshine we can get, as we'll have lingering moisture and plenty of cold air aloft. If enough surface heating can occur, scattered valley rain and mountain snow showers may linger throughout the day. Precipitation chances come to an end Friday night as the trough pulls away and heights begin to rise on the back side. In terms of amounts and impacts, heaviest precipitation will be in western Inyo County and the Spring Mountains. Snow totals in the Sierra/White/Inyo/Spring mountains have greater than 50% chances of 12"+. Chances of 18"+ drop to 10-20% outside of the Sierra where they remain over 50%. As expected, snow levels have trended higher over the last 24 hours, now between 6500-7500' at precip onset. This will help mitigate winter impacts at lower elevations, but mountain passes above 6000' will certainly be in play, particularly in our northern zones where snow levels remain the lowest. Latest WPC guidance has 50-70% chance of major impacts in the Sierra, while the White/Inyo/Spring mountains have 50-70% chances of moderate impacts. Northern Lincoln County has 40-50% chance of minor impacts. Below the snow line, valley rains will be nothing to sneeze at either. Latest NBM and raw ensemble guidance paints almost the entire CWA with a greater than 50% chance of seeing 0.10" of liquid. Valleys with more favorable orientation/topography (Owens Valley, eastern Lincoln County and central/eastern Mohave County) all have 50+ percent odds of 0.50"+. Even Las Vegas has a ~1/3 chance of seeing 0.50"! That would be a great way to end the dry streak (211 days as of today). Precipitation is obviously the main story, but it's worth noting that winds will also increase with this system. Probabilistic guidance paints most of the area with 40-60% chances of 40+ mph gusts, with locally higher probabilities across the western deserts. Over the weekend, a broad, low-amplitude ridge builds over the region. This allows dry conditions to prevail along with lighter winds and moderating temperatures. && .AVIATION...For Harry Reid...For the 06Z Forecast Package...A typical diurnal pattern will be in place through the TAF period with light mainly southwest winds overnight and northeast winds during the afternoon. Wind speeds are expected to remain less than 7 kts. FEW mid and high level clouds. For the rest of southern Nevada, northwest Arizona and southeast California...For the 06Z Forecast Package...Winds generally less than 10 kts at most TAF sites through Monday, with the exception of KDAG where afternoon west winds 10-20 kts will be likely. No operationally significant winds, clouds, or weather expected. && .SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report any significant weather or impacts according to standard operating procedures. && DISCUSSION...Woods AVIATION...Gorelow For more forecast information...see us on our webpage: https://weather.gov/lasvegas or follow us on Facebook and Twitter
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 10, 12:26 PM PST | Winter Storm Watch | VEF | Inyo | 23 hr |
Nearby
Wind Advisories in California, 2025Every wind advisory in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.